Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 762516, 13 pages
http://dx.doi.org/10.1155/2012/762516
Research Article

Numerical Simulation of the FitzHugh-Nagumo Equations

1Department of Mathematics, Faculty of Education (AL-Arish), Suez Canal University, AL-Arish 45111, Egypt
2Department of Mathematics, Bisha Faculty of Science and Arts, King Khalid University, P.O. Box. 344, Bisha, 61922, Saudi Arabia

Received 2 March 2012; Accepted 1 June 2012

Academic Editor: Irena Rachůnková

Copyright © 2012 A. A. Soliman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. L. Hodgkin and A. F. Huxley, “A quantitative description of membrane current and its application to conduction and excitation in nerve,” The Journal of Physiology, vol. 117, no. 4, pp. 500–544, 1952. View at Google Scholar · View at Scopus
  2. R. Fitzhugh, “Impulse and physiological states in models of nerve membrane,” Biophysical Journal, vol. 1, no. 6, pp. 445–466, 1961. View at Google Scholar
  3. J. S. Nagumo, S. Arimoto, and S. Yoshizawa, “An active pulse transmission line simulating nurve axon,” Proceedings of the Institute of Radio Engineers, vol. 50, no. 10, pp. 2061–2070, 1962. View at Google Scholar
  4. J. Rauch and J. Smoller, “Qualitative theory of the FitzHugh-Nagumo equations,” Advances in Mathematics, vol. 27, no. 1, pp. 12–44, 1978. View at Google Scholar · View at Scopus
  5. H. P. McKean, “Nagumo's equation,” Advances in Mathematics, vol. 4, no. 3, pp. 209–223, 1970. View at Google Scholar · View at Scopus
  6. A. K. A. Khalifa, Theory and application of the collocation method with splines for ordinary and partial differential equations [Ph.D. thesis], Heriot-Watt University, 1979.
  7. P. Gordon, “Nonsymmetric difference equations,” Journal of the Society For Industrial and Applied Mathematics, vol. 13, no. 3, pp. 667–673, 1965. View at Publisher · View at Google Scholar
  8. A. R. Gourlay, “Hopscotch: a fast second-order partial differential equation solver,” Journal of the Institute of Mathematics and Its Applications, vol. 6, pp. 375–390, 1970. View at Publisher · View at Google Scholar
  9. A. R. Gourlay, “Some recent methods for the numerical solution of time-dependent partial differential equations,” Proceedings of the Royal Society, vol. 323, pp. 219–235, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. J. Rinzel, “Repetitive nerve impulse propagation: numerical results and methods,” in Nonlinear Diffusion, W. E. Fitzgibbon III and H. F. Walker, Eds., Pitman, New York, NY, USA, 1977. View at Google Scholar · View at Zentralblatt MATH
  11. J. R. Cannon and R. E. Ewing, “Galerkin procedures for systems of parabolic partial differential equations related to the transmission of nerve impulses,” in Nonlinear Diffusion, W. E. Fitzgibbon III and H. F. Walker, Eds., Pitman, New York, NY, USA, 1977. View at Google Scholar · View at Zentralblatt MATH
  12. J. H. He and X. H. Wu, “Exp-function method for nonlinear wave equations,” Chaos, Solitons & Fractals, vol. 30, no. 3, pp. 700–708, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. J. H. He, “Variational approach for nonlinear oscillators,” Chaos, Solitons & Fractals, vol. 34, no. 5, pp. 1430–1439, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. J. H. He, “Variational principles for some nonlinear partial differential equations with variable coefficients,” Chaos, Solitons & Fractals, vol. 19, no. 4, pp. 847–851, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. J. H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. J. H. He and X.-H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108–113, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. J. H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. J. H. He, “Variational iteration method—a kind of non-linear analytical technique: aome examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Publisher · View at Google Scholar · View at Scopus
  19. J. H. He, “Approximate analytical solution for seepage flow with fractional derivatives in porous media,” Computer Methods in Applied Mechanics and Engineering, vol. 167, no. 1-2, pp. 57–68, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. Z. M. Odibat and S. Momani, “Application of variational iteration method to nonlinear differential equations of fractional order,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 27–34, 2006. View at Publisher · View at Google Scholar · View at Scopus
  21. N. Bildik and A. Konuralp, “The use of variational iteration method, differential transform method and adomian decomposition method for solving different types of nonlinear partial differential equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 7, no. 1, pp. 65–70, 2006. View at Publisher · View at Google Scholar · View at Scopus
  22. E. Yusufoglu, “Variational iteration method for construction of some compact and noncompact structures of Klein-Gordon equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 153–158, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. N. H. Sweilam and M. M. Khader, “Variational iteration method for one dimensional nonlinear thermoelasticity,” Chaos, Solitons and Fractals, vol. 32, no. 1, pp. 145–149, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. H. Tari, D. D. Ganji, and M. Rostamian, “Approximate solutions of K (2,2), KdV and modified KdV equations by variational iteration method, homotopy perturbation method and homotopy analysis method,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 203–210, 2007. View at Publisher · View at Google Scholar · View at Scopus
  25. M. A. Abdou and A. A. Soliman, “Variational iteration method for solving Burger's and coupled Burger's equations,” Journal of Computational and Applied Mathematics, vol. 181, no. 2, pp. 245–251, 2005. View at Publisher · View at Google Scholar
  26. A. A. Soliman and M. A. Abdou, “Numerical solutions of nonlinear evolution equations using variational iteration method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 111–120, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. A. A. Soliman, “Numerical simulation of the generalized regularized long wave equation by He's variational iteration method,” Mathematics and Computers in Simulation, vol. 70, no. 2, pp. 119–124, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. M. A. Abdou and A. A. Soliman, “New applications of variational iteration method,” Physica D, vol. 211, no. 1-2, pp. 1–8, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. A.-M. Wazwaz, “A comparison between the variational iteration method and Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 129–136, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  30. A.-M. Wazwaz, “The variational iteration method for rational solutions for KdV, K(2,2), Burgers, and cubic Boussinesq equations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 18–23, 2007. View at Publisher · View at Google Scholar
  31. A.-M. Wazwaz and A. Gorguis, “Exact solutions for heat-like and wave-like equations with variable coefficients,” Applied Mathematics and Computation, vol. 149, no. 1, pp. 15–29, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, Kluwer Academic, Boston, Mass, USA, 1994.
  33. A. A. Soliman, “A numerical simulation and explicit solutions of KdV-Burgers' and Lax's seventh-order KdV equations,” Chaos, Solitons & Fractals, vol. 29, no. 2, pp. 294–302, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. M. T. Darvishi, F. Khani, and A. A. Soliman, “The numerical simulation for stiff systems of ordinary differential equations,” Computers and Mathematics with Applications, vol. 54, no. 7-8, pp. 1055–1063, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. A. A. Soliman, “On the solution of two-dimensional coupled Burgers' equations by variational iteration method,” Chaos, Solitons & Fractals, vol. 40, no. 3, pp. 1146–1155, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  36. A. A. Soliman and M. A. Abdou, “The decomposition method for solving the coupled modified KdV equations,” Mathematical and Computer Modelling, vol. 47, no. 9-10, pp. 1035–1041, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  37. J. H. He, “A short remark on fractional variational iteration method,” Physics Letters A, vol. 375, no. 38, pp. 3362–3364, 2011. View at Publisher · View at Google Scholar